I am 1a. Relapsed after 48 weeks pegintron w/ riba. Presently week 26 of Infergen w/ riba. I will NEVER do this tx again. I read on 1 of the info sheets that came w/ on of the rx that itching around the ear canal can occur. It started w/ a little twitching above my ear. I thought it was a crazy hair tickling me. It continued. I told my PCP and he said its probably just the meds. The itching became more intense all the way down in my ear canal. Drives me nuts(er). It has become PAIN and has spread up into my sinus area and down into my upper and lower jaw. I will be returning to my PCP in the next few days to seek releaf. I was wondering if any one else has had this symptom.
Hep C sux.
I kept an ear infection during treatment. It is swimmer's ear most probably. The treatment if rough on the immune system, and the body has a tough time fighting off skin infections of all types. I think you need to ask the doctor for some antibiotic ear drops (Rx). Because I kept getting them they did put me on a heavy duty oral antibiotic along with the drops. Avoid getting the ear canal wet. I am sorry you have this, it is really painful! If you have access to a "doc in the box" clinic, they can give you a prescription to get started on. Hope you feel better soon!
You know, I have this same problem with my ear (only one of them). It's like a painful pressure inside that doesn't clear. I've had my doctor look in my ears several times, and he always finds them just fine. We did try antibiotics once (at my continued urging) but it didn't help. It started with treatment, and continues still, usually worse in the evenings.
wow I just took shot 33 of 48 and I have been having the same ear pain leading in to the joint of the jaw... I thought it was because I have had sinus probs and it got worse, but now I wonder..... I am about halfway thru an antibiotic but it doesn't seem to be getting better. I may have to ask about something for the ear canal.
When you see your PCP, ask him if the pain is in the vicinity of your paratiod gland, which is a salivary gland right in front of your ear. I have a few accounts of folks having trouble with those glands enlarging, I was one of them, it started as a pain in my year and ended a swollen area right in front of my ear.
Not dangerous, but painful. My primary care thought I was crazy, but hep doc knew what it was. No treatment for it except some heat if it does swell up and to massage it. Sounds strange, but the gland swelling went down and I was fine. Hep C doc said to watch out for it. But the pain was definitely in my ear and then focused in front of my ear, along my jaw bone.
Good luck on getting a doc to take it seriously. Like I said, my primary thought I was crazy. Hep C can do the most random, crazy things, strange pains, fatigue at crazy times, food cravings, stuff like that. I try to roll with it, but sometimes, it can get so funky. Good luck.
Investigate trigeminal neuralgia. I had it 30 years ago, around the time I may have been infected with hcv. Was the neuralgia a manifestation of acute hcv? Don't know, but symptoms of ear pain radiating into the temples, sinuses and jaw sure sounds like some sort of neuralgia.
I think you are onto something. When I had acute Hep C last year, along with the other symptoms (dark urine, fatigue, etc) I started having a serious earache. It persisted at times during tx. Good luck, Aiuta
WOW. Thank You to all who posted to my Q. I was thinking no way that an ear ache is a common complaint w/hep c. An ear ache will make the biggest and baddest cry. It is good to read experiences from others who have gone through all this HepCrap. Good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.